Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 26, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Oct 6, 2019, 4:38 PM CDT for Ohio County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2019, 4:38 PM CDT (21:38 UTC)
- Expired
- Oct 6, 2019, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Ohio County, KY
The radar
The Ft Campbell radar (KHPX), 73 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329
WGUS53 KLMK 062138
FFWLMK
KYC183-070030-
/O.NEW.KLMK.FF.W.0026.191006T2138Z-191007T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
438 PM CDT Sun Oct 6 2019
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
South central Ohio County in central Kentucky...
* Until 730 PM CDT.
* At 437 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen in spots. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Beaver Dam, Mchenry, Rockport, Prentiss, Nineteen, Scottown,
Simmons, Rob Roy, Sandefur Crossing and Ken Wye.
Additional rainfall amounts of up to 1 inch is possible in the
warned area over the next couple of hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3747 8683 3739 8676 3725 8695 3726 8696
3726 8697 3728 8698 3729 8698 3730 8699
3732 8699 3734 8701 3735 8701
$$
SCHOETTMER2 follow-up statements
400
WGUS73 KLMK 062350
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
650 PM CDT Sun Oct 6 2019
KYC183-070030-
/O.CON.KLMK.FF.W.0026.000000T0000Z-191007T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ohio KY-
650 PM CDT Sun Oct 6 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTH CENTRAL OHIO COUNTY...
At 650 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Beaver Dam, Mchenry, Rockport, Prentiss, Nineteen, Scottown, Simmons
and Ken Wye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3744 8687 3735 8681 3725 8695 3726 8696
3726 8697 3728 8698 3729 8698 3730 8699
3732 8699 3734 8701 3735 8701
$$
SCHOETTMER644
WGUS73 KLMK 070026
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
726 PM CDT Sun Oct 6 2019
KYC183-070036-
/O.EXP.KLMK.FF.W.0026.000000T0000Z-191007T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ohio KY-
726 PM CDT Sun Oct 6 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL OHIO COUNTY WILL EXPIRE
AT 730 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3744 8687 3735 8681 3725 8695 3726 8696
3726 8697 3728 8698 3729 8698 3730 8699
3732 8699 3734 8701 3735 8701
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 1:54 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 6, 1:54 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Louisville KY 254 PM EDT Sun Oct 6 2019 .Short Term...(This evening through Monday) Issued at 250 PM EDT Sun Oct 6 2019 Cold front nearing the Ohio River will make steady but slow progress across the area tonight. Precip remains scattered thus far across most of the Ohio Valley, with better coverage back across the Ozarks. Upper impulses swinging through a broad trof will help increase coverage and intensity of precip tonight, with most of the action behind the sfc cold front. QPF will be the big story, with roughly a half inch across southern Indiana, but amounts approaching 2 inches over south-central Kentucky. Could see some embedded thunder this evening, but with a stable boundary layer it will mainly be a steady soaking rain. After a wet start, Monday will see precip gradually exiting from NW- SE as the main upper trof axis moves through. We'll see partial clearing in the afternoon over southern Indiana and mainly north central Kentucky, but clouds should hold strong all day from the Bluegrass region south to Lake Cumberland. Expect quite a spread in max temps, as southern Indiana could see enough sunshine to top out around 70 while areas south and southeast of Lexington will just barely crack 60. && .Long Term...(Monday night through Sunday) Updated at 230 PM EDT Sun Oct 6 2019 Skies will begin to clear Monday night as the rain exits to the east, with lows dropping into the 40s. Dry conditions will then take hold of the region Tuesday as a post-frontal surface high builds across the OH Valley and Great Lakes. Temps on Tuesday will be near normals, with highs in the low to mid 70s. As the surface high shifts eastward, southerly winds combined with ridging aloft will result in above normal temps Wednesday and Thursday, with highs into the upper 70s and low 80s. Lows will be in the mid to upper 50s. Midweek, a strong upper level trough will dig across the Northern Rockies, deepening into a closed low. As the low pressure system then moves northeastward across the Plains and into the upper Midwest Friday and Saturday, an attendant cold front will push towards our area, bringing the next chance for precipitation. There still remains a lot of uncertainty in the timing and location for this system, but with the 12Z ECMWF coming more in line with the past couple of GFS runs, the best chance for rainfall looks to be somewhere in the Friday night to Saturday afternoon time frame. Temperatures will drop once again behind the cold front, bringing us slightly below normals, with highs in the upper 60s/lower 70s and lows in the low to mid 40s Saturday and Sunday. && .Aviation...(18Z TAF Issuance) Issued at 105 PM EDT Sun Oct 6 2019 TAF sites starting to get caught in a squeeze play between a modest low-level jet feeding moisture into south-central and east-central Kentucky, and a cold front dropping SE out of Illinois and Indiana. Scattered showers are starting to blossom, and BWG and SDF have been in and out of MVFR. Tricky initialization but at this point plan to start out VFR with VCSH, then dropping to MVFR with prevailing SHRA by late afternoon. Better forcing for thunder will be south of LEX and east of BWG, but convective probabilities are still in play so will include VCTS/CB wording this evening for all but HNB. Ceilings build down through the night, with fuel-alternate and eventually IFR conditions expected toward daybreak. Rain takes on a more stratiform character so won't carry the TS mention much past midnight. By daybreak on Monday we'll see precip taper off and ceilings lift to MVFR from NW to SE. Improvement to VFR is likely by the end of the TAF period at HNB and in the planning period for SDF. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...JML Aviation...RAS
Hazardous weather outlook, Oct 6, 1:55 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 255 PM EDT Sun Oct 6 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 255 PM EDT Sun Oct 6 2019 /155 PM CDT Sun Oct 6 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. A few thunderstorms are possible through this evening. The main hazards will be reduced visibilities in briefly heavy rainfall, and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. RAS/JML
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:49 PM CDT | Areal Flood Advisory | LMK | Ohio | 116 min |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.